MAUDE Adverse Event Report: COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the hawkone was returned.No other ancillary devices were included.The hawkone was inspected.It was discovered the distal assembly showed various damages and the cutter was retracted back into the cutter window.The laser drilled coil segment showed a bend of approximately 45 degrees.At the location of the bend the tecothane layer of the distal assembly was stretched/bulged out and showed tearing between the coils.It could not be determined if biological debris may have escaped from the area of the damaged tecothane.On the opposite side of the damaged tecothane, the guidewire tubing was disengaged and was flared out proximal to the location of the bend of the distal assembly.The guidewire tubing showed a longitudinal tear.The area of the bend is the same location where the zipper tearing of the guidewire tubing stopped (approximately 1.5cm distal the cutter window).The thumb-switch was advanced and the cutter assembly moved forward until impacting the location of the bend to the laser drilled coils.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a hawkone device to treat severely calcified lesions in the left mid-distal sfa and popliteal arteries described as exhibiting 70-80% stenosis.The arteries had no tortuosity and a diameter of 6mm.The lesion in the sfa was 30 mm and the popliteal lesion was 20mm.The vessel was not pre-dilated.The device was prepped as per the ifu with no issues identified.The procedure used a 6 fr 11cm sheath and a non-medtronic 0.014" 180 cm guidewire.After the last round of cutting the physician was attempting to pull back the hawkone into the sheath and was faced with moderate resistance during withdrawal.The device became stuck in the sheath.The device was eventually removed however a plastic piece of the nose cone had separated from the distal end and stayed attached proximally.The tip did not separate at the hinge point.The vessel was post-dilated.No patient injury was reported.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7289084
Report Number2183870-2018-00109
Device Sequence Number10796997
Product Code MCW
UDI-Device Identifier00643169792302
UDI-Public00643169792302
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2020
Device Catalogue NumberH1-M
Device Lot NumberA510626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2018
Initial Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight57